Alert archive / Florida / Gale Warnings in 2025

Gale Warning 7, NWS Tallahassee, FL

October 29, 2025

NWS Tallahassee, FL issued this gale warning at Oct 29, 2025, 1:44 AM EDT. It took effect at Oct 29, 2025, 11:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2025, 1:44 AM EDT (05:44 UTC)
In effect from
Oct 29, 2025, 11:00 AM EDT
Expired
Oct 29, 2025, 11:00 PM EDT
In force
12 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

937 
WHUS72 KTAE 290544
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
144 AM EDT Wed Oct 29 2025

GMZ751-752-770-772-292000-
/O.UPG.KTAE.GL.A.0006.251029T1500Z-251030T0300Z/
/O.NEW.KTAE.GL.W.0007.251029T1500Z-251030T0300Z/
/O.CON.KTAE.SC.Y.0039.251030T0300Z-251031T0600Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
1244 AM CDT Wed Oct 29 2025

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 AM CDT FRIDAY...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts
  up to 35 kt and seas 6 to 9 ft expected. For the Small Craft
  Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt 
  and seas 6 to 9 ft expected.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to Apalachicola from 20 to 60 nautical miles out, Coastal 
  waters from Mexico Beach to Okaloosa Walton County Line FL out 
  20 NM, and Coastal waters from Mexico Beach to Apalachicola FL 
  out 20 NM.

* WHEN...For the Gale Warning, from 10 AM this morning to 10 PM 
  CDT this evening. For the Small Craft Advisory, from 10 PM 
  this evening to 1 AM CDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ735-292000-
/O.EXB.KTAE.SC.Y.0039.251029T1500Z-251030T0600Z/
St. Andrews Bay Waterways-
1244 AM CDT Wed Oct 29 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
CDT THURSDAY...

* WHAT...West winds around 20 kt with gusts up to 30 kt expected.

* WHERE...St. Andrews Bay Waterways.

* WHEN...From 10 AM this morning to 1 AM CDT Thursday.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ730-755-765-775-292000-
/O.CON.KTAE.SC.Y.0039.251029T1800Z-251031T0000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
144 AM EDT Wed Oct 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM EDT THURSDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...From 2 PM this afternoon to 8 PM EDT Thursday.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DVD
1 follow-up statement
267 
WHUS72 KTAE 300141
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
941 PM EDT Wed Oct 29 2025

GMZ751-752-770-772-300300-
/O.CON.KTAE.GL.W.0007.000000T0000Z-251030T0300Z/
/O.CON.KTAE.SC.Y.0039.251030T0300Z-251031T0600Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
841 PM CDT Wed Oct 29 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WHAT...For the Gale Warning, west winds 25 to 30 kt with gusts
  up to 35 kt and seas 7 to 9 ft. For the Small Craft Advisory,
  northwest winds 20 to 25 kt with gusts up to 30 kt and seas 6 
  to 9 ft expected.

* WHERE...Offshore Gulf waters from the Walton-Okaloosa County 
  line to Apalachicola from 20 to 60 nautical miles out, Coastal 
  waters from Mexico Beach to Okaloosa Walton County Line FL out 
  20 NM, and Coastal waters from Mexico Beach to Apalachicola FL 
  out 20 NM.

* WHEN...For the Gale Warning, until 10 PM CDT this evening. For 
  the Small Craft Advisory, until 1 AM CDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ730-755-765-775-300300-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-251031T0000Z/
Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Coastal waters from  Suwannee River to Keaton Beach FL out 20 NM-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
941 PM EDT Wed Oct 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft.

* WHERE...Nearshore Gulf waters from the Ochlockonee River to 
  the Suwannee River out 20 nautical miles, Coastal Waters From 
  Ochlockonee River to Apalachicola Fl out to 20 Nm, and Waters 
  from Suwannee River to Apalachicola FL from 20 to 60 NM.

* WHEN...Until 8 PM EDT Thursday.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ735-300300-
/O.CON.KTAE.SC.Y.0039.000000T0000Z-251030T0600Z/
St. Andrews Bay Waterways-
841 PM CDT Wed Oct 29 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WHAT...West winds around 20 kt.

* WHERE...St. Andrews Bay Waterways.

* WHEN...Until 1 AM CDT Thursday.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Oct 28, 9:39 PM EDT, 4 hours 5 minutes earlier. Its key messages:

  • Issued at 934 PM EDT Tue Oct 28 2025
  • A strong cold front is forecast to move through on Wednesday with the coldest temperatures of the season so far in its wake. Scattered showers are expected ahead of the front with breezy conditions behind the front on Wednesday afternoon.
  • A Gale Watch is currently in effect for our western Gulf waters for the potential to see frequent wind gusts around 35 knots tomorrow. Otherwise, a Small Craft Advisory is in effect for the eastern half of our Gulf waters due to winds greater than 20 knots.
Area forecast discussion, Oct 28, 9:39 PM EDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
939 PM EDT Tue Oct 28 2025

...New UPDATE...

.KEY MESSAGES...
Issued at 934 PM EDT Tue Oct 28 2025

 - A strong cold front is forecast to move through on Wednesday
   with the coldest temperatures of the season so far in its wake.
   Scattered showers are expected ahead of the front with breezy
   conditions behind the front on Wednesday afternoon.

 - A Gale Watch is currently in effect for our western Gulf waters
   for the potential to see frequent wind gusts around 35 knots
   tomorrow. Otherwise, a Small Craft Advisory is in effect for
   the eastern half of our Gulf waters due to winds greater than
   20 knots.

&&

.UPDATE...
Issued at 934 PM EDT Tue Oct 28 2025

The main changes to tonight's forecast were adjusting PoPs, sky
cover, and T/Td based on the latest trends. Rain chances were
trimmed back to the west in response to a slower arrival time of
precipitation from the current HRRR - now closer to 14Z at our
Central Timezone counties. Widespread low stratus blanketing the
entire necessitated increasing sky cover, which is depicted best
by the HRRR. Local CAMs are having a decent handle on temperature
& dew points, so leaned on that guidance.

&&

.SHORT TERM...
(This Evening through Wednesday)
Issued at 309 PM EDT Tue Oct 28 2025

Northeast winds today clock around to being southerly for a few
hours tomorrow morning ahead of our next frontal system. This brief
window will allow for some slight moisture advection across our FL
counties and parts of extreme southern GA, with dew points
increasing into the upper 50s to low 60s. As the front approaches
late tomorrow morning and afternoon, its proximity to the base of
the trough will push through an LLJ of around 35-50 kts. Gusty
conditions should be expected tomorrow as PBL eddies/mixing and
convection lead to some of these 850mb winds to mix to the surface.
Given the lack of significant moisture, shower/storm coverage is
expected to be minimal. The front is also expected to be fairly
narrow/skinny leading to minimal rainfall accumulations for the
region. The front will be fully out of the region by Wednesday
evening.

Expect daytime highs generally in the mid 60s to mid 70s, with the
coolest temps to the NW and the warmest temps to the SE. Expect
overnight low temps generally in the low to mid 50s.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 309 PM EDT Tue Oct 28 2025

Fairly benign dry and cool to cold conditions follow in behind the
cold front as cold air advection is in full swing through the
remainder of the week and into the weekend. An area of low pressure
looks appear in the western Gulf late in the weekend into the early
part of next week. Guidance is currently in disagreement on where
this low ends up going, stay tuned over the next several days to see
how we'll end up impacted, if at all, from this next system.

Expect daytime highs to gradually warm up from generally the low to
mid 60s on Thursday into the low to mid 70s by Monday. Similarly,
overnight low temps generally in the low to mid 40s on Thursday warm
up into the low 50s by Monday.

&&

.AVIATION...
(00Z TAFS)
Issued at 737 PM EDT Tue Oct 28 2025

An extensive stratus deck blanketing all terminals will maintain
MVFR cigs in the 1500-2000-ft range thru tonight. A brief period
of IFR cigs are possible at ABY/VLD during the pre-dawn hrs for
which a TEMPO group was introduced to acct. For tmrw, a strong
cold front should bring a thin line of showers with an abrupt aftn
wind shift from south to SE immediately ahead of, to westerly
behind it (westerly). The former is fcst to be sustained 12-15 kts
- gusts in excess of 20 kts. Clouds then lift from west to east.

&&

.MARINE...
Issued at 309 PM EDT Tue Oct 28 2025

A cold front will push across the waters tomorrow, followed by
strong to possibly gale-force west to northwest gusts Wednesday
night into Thursday. A Gale Watch is currently in effect for the
western half of our waters tomorrow. Likewise, a small craft
advisory is also in effect for our eastern waters tomorrow. High
surf is also possible along the St Joseph Peninsula Wednesday
afternoon through Thursday with the strong westerly winds. Winds
will diminish by Friday.

&&

.FIRE WEATHER...
Issued at 309 PM EDT Tue Oct 28 2025

A strong cold front will quickly sweep across the region on
Wednesday, followed by strong northwest wind and much colder air on
Thursday. Minimum RH values are expected to dip into the 30s for
many location on Friday through Sunday afternoons.

&&

.HYDROLOGY...
Issued at 309 PM EDT Tue Oct 28 2025

Less than half an inch of rainfall is expected over the next week,
there are currently no flooding concerns. Drought conditions will
therefore persist and/or worsen across much of the Tri-State area.
Visit www.weather.gov/tae/LocalDrought for more information.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   53  73  48  66 /   0  30   0   0
Panama City   57  72  52  67 /   0  50   0   0
Dothan        53  65  46  62 /   0  60   0   0
Albany        52  69  46  63 /   0  60  10   0
Valdosta      53  73  47  66 /   0  30  10   0
Cross City    54  76  49  70 /   0  20  10   0
Apalachicola  58  73  54  67 /   0  30   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 6 AM EDT /5 AM CDT/ Wednesday for
     FLZ114.

GA...None.
AL...None.
GM...Small Craft Advisory from 2 PM Wednesday to 8 PM EDT Thursday
     for GMZ730-755-765-775.

     Gale Watch from Wednesday morning through Wednesday evening for
     GMZ751-752-770-772.

     Small Craft Advisory from 10 PM Wednesday to 1 AM CDT Friday for
     GMZ751-752-770-772.

&&

UPDATE...IG3
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...IG3
MARINE...Oliver
FIRE WEATHER...Oliver
HYDROLOGY...Oliver

In the hours before

Local storm report, Oct 29, 1:32 AM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
132 AM EDT Wed Oct 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Tornado          Mexico Beach            29.94N 85.41W
10/27/2025                   Bay                FL   NWS Storm Survey

            *** 10 INJ ***
            EF1 tornado confirmed by storm survey.

0735 AM     Tornado          1 WNW Mexico Beach      29.96N 85.44W
10/27/2025                   Bay                FL   NWS Storm Survey

            EF0 tornado confirmed by storm survey.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 1:42 AM EDTHigh Surf AdvisoryTAEGulf40 hr
Oct 29, 1:45 AM EDTWind AdvisoryTAEBay, Gulf, Walton21 hr
Oct 29, 1:23 PM EDTSpecial Marine WarningTAE37 min

Nearby

Gale Warnings in Florida, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.